MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG VARIAX DR AIMING BLOCK FIXATION PIN; PLATE, FIXATION, BONE

STRYKER LEIBINGER FREIBURG VARIAX DR AIMING BLOCK FIXATION PIN; PLATE, FIXATION, BONE
Catalog Number 56-01210
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
I could not disconnect the aiming block from the pin because part of the pin is gone.Could not find the broken piece of the pin.It may be in the patient.
 
Additional Manufacturer Narrative
The reported event that the ¿variax dr aiming block fixation pin¿ could not be disconnected from the aiming block and part of the pin broke, could be confirmed, since the device was returned for evaluation and it matches the reported failure mode.The visual inspection revealed that the screw was received for inspection intact, but with a slightly scratched surface.The fixation spreader has also a scratched surface while the limit pin, is broken/missing.It was reported that during the procedure, the customer could not disconnect well the aiming block from the design pin, and managed to remove it with the use of another device (ereba).As per op.Tech.(variax distal radius op-tech): ¿removal of aiming block: attach the joystick to the fixation pin by tightening the black grasping sleeve (clockwise).Turn the joystick knob counterclockwise to open fixation the pin (approx.2 turns).Remove the joystick/fixation pin assembly from the aiming block.Remove aiming block from the plate.If necessary, a screw can be placed in hole used for fixation of the aiming block.Ensure that all screw heads are fully seated onto the plate and fully tightened.Attention: fixation pin should not be overly tightened as this may damage the threads on the pin.Only moderate effort is needed (finger tighten only).¿ an improper usage of the aiming block, could have compromised the integrity of the device, which is definitely a deviation from the specifications.As per ifu (v15011): ''ensure that you are familiar with the recommended uses, compatibility and correct handling of the instrument! only use an instrument for its intended purpose.Improper use of instruments might lead to loss in function or usage.Always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.The design of the instrument must not be modified in any way." based on investigation, the root cause was attributed to a user related issue.Most likely during usage, the device experienced high mechanical forces, and broke.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.In terms of good will, a credit note will be provided.
 
Event or Problem Description

Brand Name
VARIAX DR AIMING BLOCK FIXATION PIN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key6973045
Report Number0008010177-2017-00268
Device Sequence Number519008
Product Code HRS
UDI-Device Identifier04546540652461
UDI-Public04546540652461
Combination Product (Y/N)N
PMA/510(K) Number
K112455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-01210
Device Lot NumberAE05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;